Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 46, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Dec 5, 2016, 3:30 PM EST. It took effect at Dec 6, 2016, 1:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2016, 3:30 PM EST (20:30 UTC)
- In effect from
- Dec 6, 2016, 1:00 AM EST
- Expired
- Dec 6, 2016, 7:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
590 WHUS72 KTAE 052030 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 330 PM EST MON DEC 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT THROUGH TUESDAY EVENING... .A COLD FRONT APPROACHING THE FORECAST AREA WILL DRIVE AN INCREASE IN WINDS AND SEAS TONIGHT AND TOMORROW. GMZ750-770-060830- /O.NEW.KTAE.SC.Y.0046.161206T0600Z-161207T0000Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 330 PM EST MON DEC 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM EST TUESDAY. * WINDS...WEST WINDS AROUND 20 KNOTS WITH GUSTS OF 25 TO 30 KNOTS. * WAVES/SEAS...PEAKING AROUND 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOORE
3 follow-up statements
976 WHUS72 KTAE 060353 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1053 PM EST MON DEC 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH TUESDAY EVENING FOR HIGH WINDS AND SEAS FOR THE FLORIDA PANHANDLE COASTAL WATERS... GMZ750-770-061000- /O.CON.KTAE.SC.Y.0046.161206T0600Z-161207T0000Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 1053 PM EST MON DEC 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... * WINDS...SOUTHWEST AROUND 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOURNIER
889 WHUS72 KTAE 060758 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 258 AM EST TUE DEC 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH TUESDAY EVENING FOR HIGH WINDS AND SEAS FOR THE FLORIDA PANHANDLE COASTAL WATERS... GMZ750-770-070000- /O.CON.KTAE.SC.Y.0046.000000T0000Z-161207T0000Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 258 AM EST TUE DEC 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...WEST 20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...6 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOL
235 WHUS72 KTAE 062000 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EST TUE DEC 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FROM DESTIN TO APALACHICOLA OUT TO 60 NAUTICAL MILES... GMZ750-770-070000- /O.CON.KTAE.SC.Y.0046.000000T0000Z-161207T0000Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 300 PM EST TUE DEC 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...WEST AROUND 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...6 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 3:28 PM EST, 2 minutes earlier.
Area forecast discussion, Dec 5, 3:28 PM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
328 PM EST Mon Dec 5 2016
.NEAR TERM [Through Tonight]...
Isentropic ascent over a well defined front has generated a
scattering of storms over the northern Gulf, spreading north as a
heavy rain shield with embedded storms across the Florida panhandle
into southeast Alabama. Modest deep layer shear has allowed for some
of the storms over the water to become strong to severe, with the
potential for damaging winds and small hail. Until the warm front
moves inland the severe potential will remain offshore, and just how
quickly it moves inland is uncertain now that stratiform rain is
cooling the airmass north of the front. Later this evening as a
surface low moves across LA/MS, low level winds will increase and
assist in moving the front northward. At the same time, low level
and deep layer shear will be increasing and subsequently the severe
weather potential. As the low-layer shear increases, the potential
for an isolated tornado will as well. Storms will most likely be of
a discrete nature (embedded within a large rain shield) through most
of the night, ahead of an approaching cold front. As the front moves
into southeast Alabama and the Florida panhandle near morning, it
will continue the threat for damaging winds and an isolated tornado.
.SHORT TERM [Tuesday Through Wednesday Night]...
The mid-upper level shortwave driving our disturbed pattern will
eject across the Tennessee valley and into the mid-Atlantic
Tuesday, with the surface cold front quickly sweeping west to east
through our area Tuesday morning. Models show 0-1 km shear of
30-35 kts and 0-6 km shear of 40-50 kts across the area, with a
tongue of 600-1000 J/kg SBCAPE over the FL Big Bend and into SW
GA. Strong to severe storms will remain possible Tuesday morning
ahead of and along the cold front, with the main potential hazards
being damaging winds and isolated tornadoes.
Tuesday night through Wednesday night we'll be in a more quiet
pattern characterized by a broad long wave trough covering most of
the CONUS and weak low level ridging over the southeast. Morning
lows will be in the upper 40s to low 50s and highs Wednesday will be
in the mid 60s to around 70.
.LONG TERM [Thursday Through Monday]...
As a weak shortwave swings through the broad UL trough, a weak (in
terms of energy/forcing), mostly dry cold front will develop and
quickly push through the area Thursday and Thursday night. PoPs are
around 20% as this system passes. Behind it, however, a much colder,
drier air mass will move in and bring us some of the coldest
temperatures for the season so far. Lows Friday morning will be in
the 30s and will likely dip into the upper 20s in our northern zones
Saturday morning. Highs will only be in the upper 40s to low 50s on
Friday. As high pressure moves into place over the weekend, we will
warm up again with highs returning to the mid 60s-low 70s early next
week.
&&
.AVIATION [Through 18Z Tuesday]...
IFR ceilings and visibilities will persist through most of the night
at DHN and ABY. For now, IFR will continue at ECP and TLH
interrupted only by passing storms. Later tonight as a front lifts
gradually north through the region, fog may completely clear from
TLH and ECP, but ceilings should remain. VLD will remain at least
MVFR through most of the night. Restrictions will clear behind a
passing cold front starting around 12z at DHN, clearing VLD after
18z. Strong storms will be possible later tonight until the front
passes.
&&
.MARINE...
Stormy seas tonight and tomorrow with winds around 20 knots and seas
of 6-7 feet over our western waters and cautionary conditions over
our eastern waters. Winds and seas will lower Tuesday night, but
will ramp back up Thursday night through Friday with our next
frontal passage.
&&
.FIRE WEATHER...
A moist airmass with periodic rainfall will mitigate fire weather
concerns over the next several days.
&&
.HYDROLOGY...
Over the past 24 hours much of the area saw 1 to 3 inches of rain
with up to 5 inches in parts of southeast Alabama. Additional
rainfall amounts range from around 1 inch in the Big Bend to 3
inches near Albany and Dothan. This has caused a rise on area
rivers, however, the only one forecast to approach flood stage is
the Shoal River.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 70 77 52 71 48 / 70 60 0 0 0
Panama City 71 72 54 66 53 / 70 40 0 0 0
Dothan 62 72 50 66 47 / 90 50 0 0 0
Albany 60 76 50 67 47 / 100 70 0 0 0
Valdosta 70 77 51 70 47 / 90 70 0 0 0
Cross City 71 77 51 71 48 / 50 70 0 0 0
Apalachicola 71 74 54 67 53 / 60 50 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 10 PM EST /9 PM CST/ this evening
for Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory from 1 AM to 7 PM EST Tuesday for Coastal
waters from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Harrigan
SHORT TERM...Moore
LONG TERM...Moore
AVIATION...Harrigan
MARINE...Moore
FIRE WEATHER...Humphreys
HYDROLOGY...WestonThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 10:39 AM EST | Rip Current Statement | TAE | Gulf, Walton | 11 hr |
| Dec 5, 12:25 PM EST | Special Marine Warning | TAE | 95 min | |
| Dec 5, 1:30 PM EST | Special Marine Warning | TAE | 60 min | |
| Dec 5, 2:24 PM EST | Special Marine Warning | TAE | 66 min | |
| Dec 5, 3:33 PM EST | Special Marine Warning | TAE | 42 min | |
| Dec 5, 6:38 PM EST | Tornado Warning | TAE | Decatur, Grady, Mitchell, Seminole | 11 min |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.